Alert archive / Nevada / High Wind Watches in 2011

High Wind Watch 6, NWS Elko, NV

May 31, 2011White Pine County, Nevada

NWS Elko, NV issued this high wind watch at May 31, 2011, 2:00 AM PDT for White Pine County, Nevada. It took effect at Jun 1, 2011, 11:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 31, 2011, 2:00 AM PDT (09:00 UTC)
In effect from
Jun 1, 2011, 11:00 AM PDT
Expired
Jun 1, 2011, 2:58 AM PDT
In force
Issued by
NWS Elko, NV

County White Pine County, NV

The radar

The Elko radar (KLRX), 217 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 9.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2011-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2011-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
2415 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

724 
WWUS75 KLKN 310900
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
200 AM PDT TUE MAY 31 2011

...STRONG WINDS EXPECTED ACROSS CENTRAL NEVADA TUESDAY AND
WEDNESDAY...

AN APPROACHING LOW PRESSURE SYSTEM OFF THE COAST OF CALIFORNIA
WILL TRANSPORT A STRONG AREA OF WINDS OVER NEVADA OVER THE NEXT
TWO DAYS. WINDS WILL INCREASE DURING THE AFTERNOON HOURS...BEFORE
SUBSIDING BRIEFLY TUESDAY NIGHT. WINDS COULD POSSIBLY BECOME VERY
STRONG DURING THE DAY ON WEDNESDAY AHEAD OF AN APPROACHING SURFACE
COLD FRONT. THE HIGHEST POTENTIAL FOR HIGH WINDS IS CURRENTLY
ACROSS EASTERN NEVADA...ESPECIALLY WHITE PINE AND EASTERN NORTHERN
NYE COUNTY.

NVZ035-312315-
/O.NEW.KLKN.HW.A.0006.110601T1800Z-110602T0600Z/
/O.CON.KLKN.WI.Y.0028.110531T1800Z-110601T0600Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
200 AM PDT TUE MAY 31 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM
THIS MORNING TO 11 PM PDT THIS EVENING. 

* WINDS: SOUTHWEST TO SOUTH 25 TO 35 MPH WITH GUSTS AROUND 50 MPH
  ON TUESDAY. DURING WEDNESDAY WINDS COULD POSSIBLE BLOW OUT OF
  THE SOUTH AT 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING: BEGINNING LATE TUESDAY MORNING AND LASTING THROUGH
  TUESDAY EVENING. AFTER A BRIEF LULL IN THE WINDS TUESDAY
  NIGHT...WINDS WILL INCREASE BY NOON ON WEDNESDAY...BEFORE
  BECOMING STRONG IN THE AFTERNOON. 

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN
  NATIONAL PARK

* IMPACTS: MOTORISTS TRAVELING ALONG HIGHWAYS IN CENTRAL NEVADA 
  NEED TO BE PREPARED TO ENCOUNTER STRONG WIND GUSTS...
  ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NVZ013-037-312315-
/O.CON.KLKN.WI.Y.0028.110531T1800Z-110601T0600Z/
NORTHERN NYE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT
200 AM PDT TUE MAY 31 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING. 

* WINDS: SOUTHWEST TO SOUTH 25 TO 35 MPH WITH GUSTS AROUND 50 
  MPH. 

* TIMING: BEGINNING LATE TUESDAY MORNING AND LASTING THROUGH 
  TUESDAY EVENING.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER...
  CURRANT SUMMIT...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND
  VALLEY...PINTO SUMMIT

* IMPACTS: MOTORISTS TRAVELING ALONG HIGHWAYS IN CENTRAL NEVADA 
  NEED TO BE PREPARED TO ENCOUNTER STRONG WIND GUSTS...
  ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
3 follow-up statements
037 
WWUS75 KLKN 312138
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
238 PM PDT TUE MAY 31 2011

...STRONG WINDS EXPECTED ACROSS CENTRAL NEVADA THROUGH THIS
EVENING AND AGAIN ON WEDNESDAY...

AN APPROACHING LOW PRESSURE SYSTEM OFF THE COAST OF CALIFORNIA
WILL TRANSPORT A STRONG AREA OF WINDS OVER NEVADA THROUGH
WEDNESDAY. WINDS WILL SUBSIDE LATE THIS EVENING THEN RETURN
WEDNESDAY. BREEZY WINDS WILL DEVELOP WEDNESDAY MORNING AND
STRENGTHEN DURING THE AFTERNOON AS A STRONG JET STREAM MOVES OVER
THE STATE. DANGEROUS HIGH WINDS ARE POSSIBLE DURING THE DAY ON
WEDNESDAY AHEAD OF AN APPROACHING SURFACE COLD FRONT. THE BEST POTENTIAL
FOR HIGH WINDS IS CURRENTLY ACROSS EASTERN NEVADA...ESPECIALLY
WHITE PINE AND THE EASTERN PORTION OF NORTHERN NYE COUNTY.

NVZ035-011400-
/O.CON.KLKN.WI.Y.0028.000000T0000Z-110601T0600Z/
/O.CON.KLKN.HW.A.0006.110601T1800Z-110602T0600Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
238 PM PDT TUE MAY 31 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A
HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

* WINDS: SOUTHWEST TO SOUTH 25 TO 35 MPH WITH GUSTS AROUND 50 MPH
  THROUGH THIS EVENING. DURING WEDNESDAY WINDS COULD POSSIBLE
  BLOW OUT OF THE SOUTH AT 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING: THROUGH THIS EVENING AND AGAIN WEDNESDAY. AFTER A BRIEF
  LULL IN THE WINDS TONIGHT...WINDS WILL INCREASE BEFORE NOON ON
  WEDNESDAY AND STRENGTHEN IN THE AFTERNOON.

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK 

* IMPACTS: MOTORISTS TRAVELING ALONG HIGHWAYS IN CENTRAL NEVADA 
  NEED TO BE PREPARED TO ENCOUNTER STRONG WIND GUSTS... 
  ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NVZ013-037-010600-
/O.CON.KLKN.WI.Y.0028.000000T0000Z-110601T0600Z/
NORTHERN NYE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT
238 PM PDT TUE MAY 31 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS: SOUTHWEST TO SOUTH 25 TO 35 MPH WITH GUSTS AROUND 50 
  MPH. 

* TIMING: BEGINNING LATE TUESDAY MORNING AND LASTING THROUGH 
  TUESDAY EVENING.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER...
  CURRANT SUMMIT...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND 
  VALLEY...PINTO SUMMIT 

* IMPACTS: MOTORISTS TRAVELING ALONG HIGHWAYS IN CENTRAL NEVADA 
  NEED TO BE PREPARED TO ENCOUNTER STRONG WIND GUSTS... 
  ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
LW
798 
WWUS75 KLKN 010558
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1058 PM PDT TUE MAY 31 2011

...STRONG WINDS EXPECTED ACROSS CENTRAL NEVADA WEDNESDAY...

AN APPROACHING LOW PRESSURE SYSTEM OFF THE COAST OF CALIFORNIA
WILL BRING STRONG WINDS OVER CENTRAL NEVADA WEDNESDAY. BREEZY
WINDS WILL DEVELOP WEDNESDAY MORNING AND STRENGTHEN DURING THE
AFTERNOON AS A STRONG JET STREAM MOVES OVER THE AREA. 

NVZ035-011800-
/O.EXP.KLKN.WI.Y.0028.000000T0000Z-110601T0600Z/
/O.CON.KLKN.HW.A.0006.110601T1800Z-110602T0600Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
1058 PM PDT TUE MAY 31 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...
...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING. A HIGH
WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 


* WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING: WINDS WILL INCREASE WEDNESDAY MORNING AND BECOME STRONG
  WEDNESDAY AFTERNOON.

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK

* IMPACTS: MOTORISTS TRAVELING ALONG HIGHWAYS IN CENTRAL NEVADA 
  NEED TO BE PREPARED TO ENCOUNTER STRONG WIND GUSTS... 
  ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NVZ013-037-010700-
/O.EXP.KLKN.WI.Y.0028.000000T0000Z-110601T0600Z/
NORTHERN NYE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT
1058 PM PDT TUE MAY 31 2011

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING. 

WINDS HAVE DECREASED BELOW ADVISORY LEVELS BUT WILL REMAIN BREEZY
TO WINDY THROUGH THE NIGHT AT 15 TO 30 MPH.



$$
562 
WWUS75 KLKN 010958
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
258 AM PDT WED JUN 1 2011

...STRONG WINDS EXPECTED ACROSS CENTRAL NEVADA THIS AFTERNOON...

AN APPROACHING LOW PRESSURE SYSTEM OFF THE COAST OF CALIFORNIA
WILL BRING VERY WINDY CONDITIONS TO EASTERN NEVADA TODAY.

NVZ035-012300-
/O.UPG.KLKN.HW.A.0006.110601T1800Z-110602T0600Z/
/O.NEW.KLKN.HW.W.0010.110601T1800Z-110602T0500Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
258 AM PDT WED JUN 1 2011

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM
PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING: WINDS WILL INCREASE THIS MORNING AND BECOME STRONG BY
  THIS AFTERNOON.

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK. 

* IMPACTS: MOTORISTS TRAVELING ALONG HIGHWAYS IN CENTRAL NEVADA
  NEED TO BE PREPARED TO ENCOUNTER STRONG WIND GUSTS... ESPECIALLY
  WHEN DRIVING HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ013-033-037-012300-
/O.NEW.KLKN.WI.Y.0029.110601T1800Z-110602T0500Z/
NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT...SILVER ZONE PASS...WEST WENDOVER...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT
258 AM PDT WED JUN 1 2011

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT THIS
EVENING. 

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING: WINDS WILL INCREASE THIS MORNING BECOMING VERY WINDY
  THIS AFTERNOON.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... 
  CURRANT SUMMIT...SILVER ZONE PASS...WEST WENDOVER...AUSTIN... 
  AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT. 

* IMPACTS:DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-
  PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE
  WINDS...ESPECIALLY WHEN DRIVING ALONG WEST TO EAST ROADS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

91

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this high wind watch went out at May 30, 3:17 PM PDT, 10 hours 43 minutes earlier.

Area forecast discussion, May 30, 3:17 PM PDT, 10 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
317 PM PDT MON MAY 30 2011

.SYNOPSIS...THE MONTH OF MAY WILL LEAVE US WITH PLEASANT WEATHER
AS TEMPERATURES REBOUND INTO THE 70S ACROSS THE GREAT BASIN.
HOWEVER ANOTHER LOW PRESSURE SYSTEM WILL BRUSH THE SILVER STATE
WEDNESDAY AND THURSDAY BRINGING MORE SHOWERS...AND WINDY CONDITIONS
TO CENTRAL NEVADA.
&&

.SHORT TERM...TONIGHT THROUGH WEDNESDAY. RADAR IS OUT OF SERVICE
AND TECHNICIANS ARE INVESTIGATING THE ROOT CAUSE.

MODELS ARE IN GOOD AGREEMENT FOR THE SHORT TERM PERIOD. SHOWERS
ARE BRUSHING NE NV THIS MORNING...OTHERWISE CONDITIONS ARE
IMPROVING WEST TO EAST. ONE NICE DAY IN STORE FOR TUESDAY AS A
SHORTWAVE RIDGE PASSES ACROSS THE GREAT BASIN. TEMPERATURES WILL
RESPOND BY JUMPING INTO THE 70S WITH MORE SUNSHINE ALTHOUGH LOW-
AMPLITUDE RIDGE WILL BE A LITTLE DIRTY. INCREASED TEMPS A BIT UP
NORTH BUT HELD BACK IN PARTS OF CENTRAL NV WHERE THE HEAVY SNOW
FELL YESTERDAY. LOWS SHOULD GENERALLY BE IN THE 30S BUT MAY TOUCH
FREEZING IN A FEW LOWER VALLEYS IN THE MORNING. THERE WILL BE SOME
PRECIPITATION MOVING IN WEDNESDAY...AT LEAST THROUGH THE WESTERN
CWFA HOWEVER THE MAIN CONCERN IN THE SHORT TERM PERIOD WILL BE THE
WIND. WILL BE ISSUING A WIND ADVISORY FOR SOUTHERN
LANDER/EUREKA...WHITE PINE AND NORTHERN NYE COUNTIES FOR TOMORROW.
THERE IS A POSSIBILITY OF ANOTHER WIND ADVISORY DAY ON WEDNESDAY
WITH A FOCUS A LITTLE FARTHER EAST...POSSIBLY JUST WHITE PINE AND
NORTHERN NYE COUNTIES. BREEZY CONDITIONS WILL STRETCH INTO ELKO
COUNTY HOWEVER ADVISORY CONDITIONS MAY BE AVOIDED. COLD FRONT
WILL PROGRESS THROUGH THE CWA FROM HUMBOLDT COUNTY INTO EASTERN
NEVADA DURING THE DAY ON WEDNESDAY. QPF VALUES ARE MODEST.

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. UNSETTLED PATTERN
CONTINUES INTO THE MONTH OF JUNE AS THE PERSISTENT LONGWAVE TROUGH
REMAINS IN PLACE OVER THE WESTERN UNITED STATES. MAIN CONCERN IS THE
TIMING OF THE VARIOUS DISTURBANCES ROTATING DOWN AND THROUGH THE
TROUGH. GFS AND ECMWF HAVE FAIR CONSISTENCY WITH A SHORTWAVE PASSING
ACROSS THE REGION WEDNESDAY NIGHT AND THURSDAY...SO INCREASED POPS
DURING THIS TIME PERIOD ESPECIALLY ACROSS THE NORTH. ALSO HAVE FAIR
CONSISTENCY WITH A WEAK RIDGE BUILDING IN THURSDAY NIGHT AND FRIDAY
BEHIND THIS SYSTEM...SO KEPT POPS LOW. BOTH MODELS NOW SHOW A POTENT
DEEP LOW ALONG THE CALIFORNIA COAST BY SATURDAY EVENING...WITH
INSTABILITY GATHERING AHEAD OF THE SYSTEM...SO INCREASED AFTERNOON
POPS ON SATURDAY AND SUNDAY AFTERNOONS. ECMWF IS FASTER THAN THE GFS
IN BRINGING THE CLOSED LOW NORTHEASTWARD AND OPENING IT UP INTO A
TROUGH SUNDAY NIGHT INTO MONDAY...BUT BOTH MODELS HAVE IT IN THE
AREA SO AGAIN INCREASED POPS OVERNIGHT SUNDAY INTO MONDAY MORNING.

BASED ON THE ABOVE...TEMPERATURES WILL BE CHILLY UNDER THE PASSING
SHORTWAVE ON THURSDAY...MODERATE ON FRIDAY AS THE RIDGE BRIEFLY
PASSES OVERHEAD...WARM FURTHER ON THE SOUTHERLY FLOW AHEAD OF THE
CLOSED LOW ON SATURDAY...THEN COOL SUNDAY AND MONDAY AS THAT SYSTEM
MOVES ACROSS THE AREA. HOWEVER...DESPITE THE WARMING FRIDAY AND
SATURDAY...OVERALL TEMPERATURES WILL BE BELOW NORMAL THROUGH THE
PERIOD COURTESY OF THE PERSISTENT LONGWAVE TROUGH. RCM
&&

.AVIATION...VFR CIGS AND VIS EXPECTED AT ALL TERMINALS THROUGH THE
NEXT 24 HOURS. MAIN CONCERN IS FOR GUSTY WINDS FROM THE SOUTH AND
SOUTHWEST...MAINLY DURING THE AFTERNOON HOURS ON TUESDAY. SOME GUSTS
MAY EXCEED 40 KNOTS...ESPECIALLY AT KELY AND KTPH. RCM
&&

.FIRE WEATHER...THERE MAY BE AN ISOLATED THUNDERSTORM ACROSS FIRE
WEATHER ZONE 470 THROUGH LATE AFTERNOON AS THE MOISTURE-LADEN LOW
PRESSURE SYSTEM EXITS. DRIER WEATHER WILL RETURN TO THE FIRE DISTRICT
TONIGHT THROUGH TUESDAY NIGHT. ANOTHER LOW PRESSURE SYSTEM WILL
BRING SHOWERS...AND AN ASSOCIATED COLD FRONT...ON WEDNESDAY. THE
BIG CONCERN WILL BE THE STRONG WINDS ACROSS FW ZONED 455 AND 457
TUESDAY AND WEDNESDAY AFTERNOON. SOUTHWEST TO SOUTH WINDS 20-30
MPH ARE EXPECTED WITH WIND GUSTS TO 55 MPH ARE POSSIBLE AT HIGHER
ELEVATIONS WITH VALLEYS GUSTS AROUND 45 MPH.
&&

.HYDROLOGY...SMALLER STREAMS AND RIVERS CONTINUE TO SUBSIDE HOWEVER
WARMER WEATHER MAY CAUSE THEM TO RISE AGAIN. THE HUMBOLDT RIVER IS
CRESTING BETWEEN BATTLE MOUNTAIN AND COMUS. MINOR FLOODING IS
OCCURRING ALONG THE RIVER REACH FROM BATTLE MOUNTAIN TO COMUS.

FLOODING IS NOT CERTAIN FOR WINNEMUCCA AT THIS TIME HOWEVER WITH A
CREST TRAVEL TIME OF 5 DAYS FROM COMUS TO WINNEMUCCA...AND A
CONTINUED RISE EXPECTED AT COMUS...MINOR FLOODING IS POSSIBLE LATER
THIS WEEK AT WINNEMUCCA.

SUBSTANTIAL SNOWFALL WAS DEPOSITED AT ALL ELEVATIONS ACROSS WHITE
PINE COUNTY THIS WEEKEND WHICH COULD POSE A FLOOD THREAT FROM
SMALL STREAMS RUNNING OFF OF THE EGAN...SNAKE AND SCHELL CREEK
RANGES.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

92/97/97/92
Hazardous weather outlook, May 30, 3:30 PM PDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
330 PM PDT MON MAY 30 2011

NVZ013-035-037-312230-
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
330 PM PDT MON MAY 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TONIGHT.

SHOWERS WILL BE MOVING EAST OF THE STATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY.

A LOW PRESSURE SYSTEM WILL BE APPROACHING THE REGION TUESDAY.
TEMPERATURES WILL BE INCREASING AS WILL THE WINDS. A WIND
ADVISORY HAS BEEN ISSUED FOR TUESDAY AFTERNOON AND EVENING WITH
WIND GUSTS AROUND 50 MPH EXPECTED.

A COLD FRONT WILL BE MOVING THROUGH THE GREAT BASIN WEDNESDAY AS
THE LOW PRESSURE SYSTEM CONTINUES TO AFFECT THE REGION. WINDS OUT
AHEAD OF THE FRONT WILL LIKELY REACH ADVISORY CRITERIA ONCE AGAIN
IN PARTS OF CENTRAL NEVADA WEDNESDAY AFTERNOON AND EVENING.

TEMPERATURES WILL REMAIN COOLER THAN NORMAL ON THURSDAY AS LOW
PRESSURE MOVES THROUGH THE REGION. A WARMING TREND IS EXPECTED BY
THE WEEKEND WITH A FEW SHOWERS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

Nearby

High Wind Watches in Nevada, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.